Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 298, NWS Shreveport, LA

September 1, 2000Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 1, 2000, 6:30 PM CDT for Union Parish, Louisiana. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 1, 2000, 6:30 PM CDT (23:30 UTC)
Expired
Sep 1, 2000, 7:00 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Union Parish, LA

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 6:45 PM CDTThunderstorm Wind 55 EDownsville, LANumerous trees down.
Sep 1, 6:45 PM CDTThunderstorm Wind 55 EFarmerville, LASeveral large trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
2615 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 012331
SVRSHV
LAC111-020000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION PARISH IN LOUISIANA

* UNTIL 700 PM CDT

* AT 630 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF
  FARMERVILLE...MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FARMERVILLE AT 640 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH.
LARGE HAIL IS ALSO POSSIBLE. IF YOU ARE OUTSIDE...HEAD FOR A STRONG
BUIfLDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UNION PARISH IN LOUISIANA
UNTIL 700 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM CDT, 4 hours earlier.

Area forecast discussion, Sep 1, 2:30 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT FRI SEP 1 2000

SUBTLE...BUT IMPORTANT CHANGES CONTINUE TO INFLUENCE OUR WEATHER IN
THE FOUR STATE AREA. A PERSISTENT WEAKNESS IN THE UPPER LEVEL RIDGE
THIS AFTERNOON WAS LOCATED FROM IOWA SOUTH OVER WEST AR AND EAST
OK...AND FARTHER SOUTH TO SOUTH TEXAS. THIS WEAKNESS IS SEEN WELL ON
THE WATER VAPOR SATELLITE IMAGERY AND HAS PERSISTED FOR SEVERAL
DAYS. HOWEVER...IT MOVED SIGNIFICANTLY EAST TO OVER WEST AR...
SOUTHEAST OK...AND NORTHEAST TX TODAY. THIS WEAK TROF WILL BRING A
SLIGHT CHANCE OF RAIN TO MOST OF THE FOUR STATE AREA SATURDAY AND
SUNDAY AFTERNOONS. TEMPERATURES WILL STAY QUITE WARM...WITH THE
OVERALL PATTERN OF A MID AND UPPER LEVEL RIDGE IN PLACE. THUS WILL
CONTINUE THE HEAT ADVISORY FOR SATURDAY AS IS. BUT WILL GO WITH SOME
LOW POPS ALL ZONES.  THE MESOETA HAS BEEN DOING WELL WITH THE
FORECAST OF SURFACE HIGH TEMPS...HOWEVER OUTFLOW BOUNDARIES FROM
THUNDERSTORMS CAN SIGNIFICANTLY LOWER MAX TEMPS IN SPOTS. OVERALL
HOWEVER...TEMPS WILL STAY HOT THROUGH MONDAY...LABOR DAY.

03

SHV 73/105/72/104 1212
MLU 73/104/73/104 0212
TXK 73/104/71/105 1212
TYR 74/106/73/105 1211
LFK 72/106/70/105 1212

.SHV...HEAT ADVISORY ALL ZONES FOR SATURDAY.

In the hours before

Local storm report, Sep 1, 5:05 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT FRI SEP 01 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0340 PM    RUSTON                    LA   WIND DAMAGE
09/01/00   LINCOLN                        TREES AND UTILITY POLES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0350 PM    HUGHES SPRINGS            TX   WIND DAMAGE
09/01/00   CASS                           SEVERAL TREES DOWN ON HWY
                                          11 BETWEEN HUGHES SPRINGS
                                          AND LINDEN. REPORTED BY
                                          LAW ENFORCEMENT.

0405 PM    WINNFIELD                 LA   WIND DAMAGE
09/01/00   WINN                           TREES DOWN ON A FEW
 =                                         HOUSES. REPORTED BY LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Sep 1, 5:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT FRI SEP 01 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0355 PM    DODSON                    LA   WIND DAMAGE
09/01/00   WINN                           TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0440 PM    SPEARSVILLE               LA   WIND DAMAGE
09/01/00   UNION                          TREES AND POWER LINES DOWN
                                          BETWEEN ORA AND
                                          SPEARSVILLE. REPORTED BY
                                          LAW ENFORCEMENT.

0450 PM    BERNICE                   LA   WIND DAMAGE
09/01/00   UNION                          SHINGLES OFF HOUSES.
                                          REPORTED BY BROADCAST
                                          MEDIA.

NNNN
Local storm report, Sep 1, 5:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT FRI SEP 01 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0415 PM    CLAY                      LA   WIND DAMAGE
09/01/00   JACKSON                        ONE TREE BLOCKING A PARISH
                                          ROAD IN NORTHERN JACKSON
                                          PARISH. REPORTED BY LAW
                                          ENFORCEMENT.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:32 PM CDTSevere Thunderstorm WarningSHVLincoln28 min
Sep 1, 3:49 PM CDTSevere Thunderstorm WarningSHVWinn41 min
Sep 1, 3:58 PM CDTSevere Thunderstorm WarningSHVJackson47 min
Sep 1, 4:27 PM CDTSevere Thunderstorm WarningSHVUnion48 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.